EconPapers    
Economics at your fingertips  
 

Evaluating the Performance of Maximum Likelihood Corrections in the Face of Local Misspecification

Chris Orme ()

Bulletin of Economic Research, 1989, vol. 41, issue 1, 29-44

Abstract: In this paper, the asymptotic distribution of corrected maximum likelihood estimators is formally derived when the misspecification present is local, or small, but unknown. Although these corrections are designed to remove the asymptotic bias from maximum likelihood estimators, they can have much larger sampling variances. In order to gain some insight into this "trade-off," an asymptotic mean square error criterion is considered. On the basis of this criterion, a testable condition is established that ensures that the usual maximum likelihood estimators remain superior to the corrections. Copyright 1989 by Blackwell Publishing Ltd and the Board of Trustees of the Bulletin of Economic Research

Date: 1989
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:buecrs:v:41:y:1989:i:1:p:29-44

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0307-3378

Access Statistics for this article

More articles in Bulletin of Economic Research from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-19
Handle: RePEc:bla:buecrs:v:41:y:1989:i:1:p:29-44